Alert archive / Texas / Small Craft Advisories in 2012

Small Craft Advisory 14, NWS Houston/Galveston, TX

February 23, 2012

NWS Houston/Galveston, TX issued this small craft advisory at Feb 23, 2012, 3:27 PM CST. It took effect at Feb 24, 2012, 6:00 AM CST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2012, 3:27 PM CST (21:27 UTC)
In effect from
Feb 24, 2012, 6:00 AM CST
Expired
Feb 25, 2012, 3:00 PM CST
In force
33 hr
Issued by
NWS Houston/Galveston, TX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 23, 11:42 AM CST, 3 hours 45 minutes earlier.

Area forecast discussion, Feb 23, 11:42 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1142 AM CST THU FEB 23 2012

.DISCUSSION...
SEE AVIATION SECTION FOR 18Z TAF ISSUANCE

&&

.AVIATION...
LOW CLOUDS ARE BEGINNING TO BREAK UP ACROSS THE AREA THIS MORNING
AND MOST SITES SHOULD SEE AT LEAST A FEW HOURS OF VFR CONDITIONS
THIS AFTERNOON WITH THE EXCEPTION OF GLS. BRISK SOUTHWESTERLY
WINDS WILL BEGIN TO BECOME MORE SOUTHERLY THIS EVENING AHEAD OF AN
APPROACHING COLD FRONT. AS THIS HAPPENS WE COULD SEE SOME FOG
BEGIN TO CREEP IN ALONG THE COAST AND AFFECT GLS AND
LBX...ALTHOUGH NOT EXPECTING ANY IMPACT TO IAH OR HOU AT THIS
TIME. HAVE TRENDED SLIGHTLY SLOWER WITH THE FROPA FOR THIS
ISSUANCE WITH THE FRONT REACHING CLL AROUND 05Z TONIGHT AND THEN
THROUGH THE METRO AREA TERMINALS BY 07-08Z.  STRONG NORTHERLY
WINDS WILL PERSIST THROUGH THE AFTERNOON ON FRIDAY IN THE WAKE OF
THIS FRONT WITH FREQUENT GUSTS AROUND 25KTS AREAWIDE. 38

&&

.PREV DISCUSSION... /ISSUED 1045 AM CST THU FEB 23 2012/

DISCUSSION...
PROBABLY NOT GOING TO MAKE A LOT (IF ANY) CHANGES TO THE GOING
FCST ATTM. WARM/HUMID/CLOUDY DAY ON TAP AS WE AWAIT THE IMPEND-
ING ARRIVAL OF THE COLD FRONT TONIGHT. LOCAL MORNING SOUNDINGS
INDICATING A FAIRLY DECENT CAP IN PLACE OVER THE REGION SO NOT
EXPECTING MUCH BY WAY OF PCPN LATER WITH FROPA SHOULD THIS AIR-
MASS HOLDS PAT. 41

PREV DISCUSSION... /ISSUED 402 AM CST THU FEB 23 2012/

IT LOOKS LIKE TODAY WILL BE ANOTHER UNSEASONABLY WARM DAY TODAY
WITH FORECASTED MAX TEMPS IN THE MID 80S. CRP AND LCH SOUNDINGS AT
00Z SHOW 850MB TEMPS AROUND 18-20C ALREADY. 00Z 850MB ANALYSIS HAS
16C TEMPS OVER THE NORTHERN PORTION OF SE TX. A GENERAL WEST FLOW
SHOULD CONTINUE TO SUPPORT THESE TEMPS WITH STRONG CAPPING DUE TO
AN ELEVATED MIX LAYER. HIGH CLOUDS MAY BE THE ONLY THING TO KEEP
MAX TEMPS FROM THE UPPER 80S BUT SUSPECT THAT THERE MAY BE AN AREA
OR TWO THAT REACH THE UPPER 80S TODAY.

CLIMATE SIDEBAR...RECORD HIGH TEMPS TODAY FOR CLL IS 90F...IAH IS
88F AND GLS IS 76F. FORECAST MAX TEMPS ARE A COUPLE OF DEGREES
BELOW THESE.

SHORT RANGE MODELS ARE IN ALL REASONABLE AGREEMENT WITH THE COLD
FRONT PUSHING THROUGH THE AREA TONIGHT. GFS AND NAM SEEM TO BE A
TOUCH FASTER THAN THE ECMWF WITH THE FRONT. TEMPS SHOULD DROP
QUICKLY BEHIND THE FRONT WITH VERY WINDY CONDITIONS. PROBABLY
NEED A WIND ADVISORY FOR FRIDAY BEHIND THE FRONT. DRIER AIR WILL
MOVE INTO SE TX SO POTENTIAL FOR ELEVATED FIRE WEATHER CONDITIONS
BUT THE RAINFALL THE LAST 4-6 WEEKS MAY HAVE MOISTENED FUELS TO
NOT NEED A RED FLAG WARNING. SPEAKING OF RAINFALL...NOT EXPECTING
MUCH WITH THE PASSING FRONT. KEPT SOME 20 POPS FOR SHOWERS ALONG
THE FRONT BUT THE CAP WILL BE TOO STRONG TO OVERCOME.

POSSIBLE THAT SATURDAY COULD BRING A SLIGHTLY BETTER CHANCE OF
RAIN AS THE PESKY UPPER LEVEL LOW OVER THE BAJA PENINSULA FINALLY
MOVES ACROSS MEX INTO S TX AND THE NW GULF. MODELS SEEM TO
FINALLY BE COMING IN LINE WITH THE LOW MOVING ACROSS S TX AND THE
NW GULF AS A SHEARED OUT TROUGH. THE NAM APPEARS TO BE THE WEAKER
SOLUTION WITH THE GFS/ECMWF STILL SHOWING A DECENT WAVE. EXPECT
MOST OF THE PRECIP TO FALL IN THE GULF WELL OFF THE COAST BUT DID
BRING 20 POPS AS FAR NORTH AS I-10. THE PROBLEM WILL BE GETTING
PRECIP TO FALL THROUGH A FAIRLY DRY BOUNDARY LAYER. AS SUCH THERE
SHOULD BE QUITE A BIT OF EVAPORATIVE COOLING WHICH MAY HOLD MAX
TEMPS DOWN INTO THE 50S WITH CLOUD COVER.

OVERALL NOT MUCH CHANGE IN THE EXTENDED FORECAST. THE GFS AND
ECMWF ARE MORE IN-SYNC THAT BEFORE. THERE ARE STILL SOME
DIFFERENCES TO TAKE ACCOUNT FOR THE MIDDLE OF NEXT WEEK. WARM
ADVECTION AND RETURN FLOW MAY BE A LITTLE SLOWER TO DEVELOP
SUN/MON AS THE MODELS DIG THE NEXT MAIN UPPER TROUGH OVER THE
ROCKIES. GFS IS MORE PROGRESSIVE BRINGING THE TROUGH INTO THE
PLAINS FOR TUE/WED WITH THE ECMWF 6-12 HRS SLOWER. AS SUCH THE
GFS IS ABOUT 6-12 HRS FASTER WITH PUSHING A COLD FRONT INTO THE
AREA. UPPER LEVEL FLOW BECOMES MORE ZONAL AS THE TROUGH MOVES
EAST AND HAVE SOME DOUBTS AS TO HOW FAR THE FRONT MAY ACTUALLY
PUSH SOUTH. THE ECMWF HOLDS THE FRONT ON THE COAST BUT AT THIS
TIME WILL FORECAST THE FRONT PUSHING OFF THE COAST. COOLER
AIRMASS MAY LAG A BIT BEHIND THE FRONT AS WELL SINCE IT WILL BE
MORE PACIFIC IN NATURE.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      70  47  69  47  63 /  10  10  10  10   0
HOUSTON (IAH)              71  51  72  48  63 /  10  10  20  10   0
GALVESTON (GLS)            68  57  67  58  63 /  10  10  20  10   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...41
AVIATION/MARINE...38
Hazardous weather outlook, Feb 23, 4:30 AM CST, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
430 AM CST THU FEB 23 2012

TXZ163-164-176>179-195>200-210>214-226-227-235>238-241030-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
430 AM CST THU FEB 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A COLD FRONT WILL
PUSH THROUGH THE REGION TONIGHT WITH POSSIBLY A WEAK LINE OF
SHOWERS ALONG IT. A CAP OF WARM AIR ALOFT WILL INHIBIT
THUNDERSTORM ACTIVITY ALONG THE FRONT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DRY AND WINDY
CONDITIONS ARE EXPECTED BEHIND THE COLD FRONT THAT PUSHES THROUGH
THE AREA EARLY FRIDAY MORNING. A WIND ADVISORY MAY BE NEEDED AND
CONDITIONS MAY SUPPORT AN ELEVATED FIRE DANGER WITH THE DRY AIR
AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ330-335-350-355-370-375-241030-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
430 AM CST THU FEB 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL PUSH OFF THE COAST FRIDAY MORNING. VERY STRONG
WINDS WITH GUSTS NEAR OR AT GALE FORCE WILL BE POSSIBLE FRIDAY
INTO FRIDAY NIGHT. SMALL CRAFT ADVISORIES WILL BE NEEDED WITH
POSSIBLE UPGRADE TO GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 3:27 PM CSTGale WarningHGX27 hr

Nearby

Small Craft Advisories in Texas, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.